Alert archive / Virginia / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Dec 25, 2020, 3:17 PM EST for 23 counties in Virginia; 4 counties in West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2020, 3:17 PM EST (20:17 UTC)
- Expired
- Dec 26, 2020, 9:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
All 30 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- -248 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS41 KRNK 252017 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 317 PM EST Fri Dec 25 2020 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-260430- /O.CAN.KRNK.WW.Y.0014.000000T0000Z-201225T2100Z/ /O.NEW.KRNK.WC.Y.0002.201225T2017Z-201226T1400Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 317 PM EST Fri Dec 25 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills, light snow and black ice. Wind chills ranging from 5 above to 5 below zero. Elevations above 3000 feet could see chills values as low as 15 below zero. Additional light snow accumulations are possible. Untreated and less traveled roadways may have patches of black ice. * WHERE...Portions of southwest and west central Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until 9 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ RCS
3 follow-up statements
068 WWUS41 KRNK 260159 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 859 PM EST Fri Dec 25 2020 ...DANGEROUSLY COLD WIND CHILLS WEST OF THE BLUE RIDGE... NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261000- /O.CON.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 859 PM EST Fri Dec 25 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Very cold wind chills, light snow and black ice. Wind chills ranging from 5 above to 5 below zero. Elevations above 3000 feet could see wind chill values as low as 15 below zero. Additional light snow accumulations are possible. Untreated and less traveled roadways may have patches of black ice. * WHERE...Portions of southwest and west central Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until 9 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ RCS
944 WWUS41 KRNK 260859 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 359 AM EST Sat Dec 26 2020 ...DANGEROUSLY COLD WIND CHILLS WEST OF THE BLUE RIDGE... NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261400- /O.CON.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 359 AM EST Sat Dec 26 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills, snow flurries and black ice. Wind chills ranging from 5 above to 5 below zero. Elevations above 3000 feet could see wind chill values as low as 15 below zero. Untreated and less traveled roadways may have patches of black ice. * WHERE...Portions of southwest and west central Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until 9 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
485 WWUS41 KRNK 261403 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 903 AM EST Sat Dec 26 2020 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261515- /O.EXP.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and Rainelle 903 AM EST Sat Dec 26 2020 ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has expired. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 3:06 PM EST, 11 minutes earlier.
Area forecast discussion, Dec 25, 3:06 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
306 PM EST Fri Dec 25 2020
.SYNOPSIS...
Arctic air will pass across the region tonight with bitter cold
wind chills. The frigid airmass will exit the region by Sunday
with a warming trend for the second half of the weekend. A weak
front is expected to pass across the area Monday, with a
stronger front arriving for New Year's Eve.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 225 PM EST Friday...
A Wind Chill Advisory is in effect for areas west of the Blue
Ridge through 9:00 AM Saturday for wind chills of zero to 15
below zero depending on your elevation. The coldest wind chills
are expected for elevations above 3000 feet, but any prolonged
exposure to the bare skin within this temperature range will
promote frost bite and/or hypothermia. Other considerations
remain with respect to icy roads and lingering mountain snow
showers.
For the overnight we will be dealing with the core of the upper
trough with bitter cold air aloft (M15-m18 deg C at 85H) and a
continuation of snow showers/flurries across the mountains
mainly west of the Blue Ridge. The dynamics of the short wave
suggest some cloud elements will be cast east of the Blue Ridge
so a few flurries can be expected there also, but with little or
no accumulation. In the west, can't rule out an additional
dusting to an inch, but it will be hard to tell from the blowing
and drifting from the wind. As for the wind, expect wind speeds
of 15 to 30 mph to persist, especially across the mountain
ridges. This will favor wind chills in the subzero single digits
along and west of the Blue Ridge, with values as cold as M15 to
M19 for some of the highest elevations where the winds are
forecast to be the strongest.
Expectation is for clouds to go away as we transition into the
day Saturday, with a dry weekend anticipated. Saturday will
feature temperatures below normal, but then trend warmer for the
second half of the weekend as winds diminish and the wind flow
comes back around to the south.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 245 PM EST Friday...
Fair weather is expected Sunday as High pressure passes to our
south and off the southeast Atlantic Coast. Southerly winds will
gradually increase by Monday as a weak cold front approaches
from the northwest.
For the most part, a largely zonal flow pattern will prevail over
the CONUS early in the week but associated with little moisture.
A weak shortwave moving out of the Central Plains will pass to
our northwest on Monday, the associated front passing across the
forecast area from west to east. This may bring a few showers
to the far western mountains, but at the moment this system is
looking rather unimpressive locally. That said, expecting mainly dry
conditions through Monday, although Monday will feature more in
the way of cloud cover compared to Sunday.
As previously mentioned, temperatures will moderate with highs
favoring slightly above normal readings for Monday, with overnight
lows near or even above freezing and daytime highs back into
the 40s for the mountains and low to mid 50s east of the Blue
Ridge.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 300 PM EST FRIDAY...
Progressive flow early in the week is expected to amplify toward the
New Year as the Christmas week weather pattern repeats. Another
strong front is expected to cross the region New Year's Eve
associated with a winter storm which is progged to develop lee
of the central Rockies mid-week then track northeast into the
Great Lakes by Thursday.
Moisture profiles gradually moisten through the week with
a better surge of moisture anticipated just ahead of Thursday's
front. The primary p-type is expected to be rain for Thursday
but will have to closely watch the timing of the cold air
as to whether we see any appreciate change over to snow just
behind the front for Thursday night. Again, timing looks
somewhat similar to the current system but the ensemble solution
is no where near as cold. The higher confidence is with the rain
with another round of 1 to 2 inch sort of rainfall amounts to
add to the robust annual total that we already have.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 1245 PM EST Friday...
Scattered to numerous snow showers will continue across the
mountains through this evening. These snow showers are expected
to wane after sunset with a drying trend expected into the
weekend. Primarily VFR conditions can be expected east of the
Blue Ridge with primarily MVFR west of the Blue Ridge with
local IFR conditions associated with bands of snow showers.
Winds are expected to remain gusty through the remainder of the
day, diminishing overnight.
Widespread VFR conditions are anticipated Saturday with high
confidence for these conditions to persist through the remainder
of the weekend.
Extended Aviation Discussion...
High pressure is expected to provide VFR conditions Sunday,
winds becoming southwesterly as the high moves east of the area
later in the day. A weak front may bring a period of sub-VFR
conditions to the area Monday, with primarily fair weather
Tuesday and Wednesday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Chill Advisory until 9 AM EST Saturday for VAZ007-009>020-
022>024.
NC...Wind Chill Advisory until 9 AM EST Saturday for NCZ001-002-018.
WV...Wind Chill Advisory until 9 AM EST Saturday for WVZ042>044-507-
508.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...PM
LONG TERM...PM
AVIATION...PMHazardous weather outlook, Dec 25, 3:15 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 315 PM EST Fri Dec 25 2020 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-262015- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 315 PM EST Fri Dec 25 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Wind chills of 0 to 15 degrees below zero along with areas of black ice can be expected tonight. This will result in the potential for hypothermia and frostbite for those not properly dressed. Roads may be very slick in spots overnight so travel is discouraged. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory for Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-019-VAZ032>035-262015- Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- 315 PM EST Fri Dec 25 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Any roads that remain wet from light snow accumulation last night, mainly near the Blue Ridge, will freeze back up after sunset and become very slick with black ice. Use caution if traveling tonight. Wind chills will be in the single digits tonight so hypothermia is possible for those not properly dressed for the cold. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-020-VAZ043>047-058-059-262015- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 315 PM EST Fri Dec 25 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 25, 12:55 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 NE GLENVAR 37.30N 80.12W
12/09/2020 M0.2 INCH ROANOKE VA COCORAHS
COCORAHS STATION VA-RN-17 SALEM 3.4 WNW.
0800 AM SNOW 1 SW ALDERSON 37.73N 80.66W
12/09/2020 M1.0 INCH MONROE WV CO-OP OBSERVER
CO-OP OBSERVER STATION ALDW2 ALDERSON.
0800 AM SNOW SEVEN DEVILS 36.15N 81.81W
12/09/2020 M1.1 INCH WATAUGA NC COCORAHS
COCORAHS STATION NC-WT-48 SEVEN DEVILS.
0745 AM SNOW 3 E THAXTON 37.35N 79.58W
12/09/2020 M0.5 INCH BEDFORD VA COCORAHS
COCORAHS STATION VA-BD-9 BEDFORD 3.2 W.
0730 AM SNOW 3 S DUBLIN 37.08N 80.70W
12/09/2020 M0.2 INCH PULASKI VA COCORAHS
COCORAHS STATION VA-PL-9 DUBLIN 2.0 SSW.
0700 AM SNOW 1 NNW WYTHEVILLE 36.96N 81.09W
12/09/2020 M0.4 INCH WYTHE VA CO-OP OBSERVER
CO-OP OBSERVER STATION WYTV2 WYTHEVILLE.
0700 AM SNOW 1 E GLENRAY 37.72N 80.65W
12/09/2020 M2.1 INCH MONROE WV COCORAHS
COCORAHS STATION WV-MR-2 ALDERSON 0.8 SSW.
0700 AM SNOW 4 E BURNSVILLE 38.18N 79.58W
12/09/2020 M1.5 INCH BATH VA CO-OP OBSERVER
CO-OP OBSERVER STATION WLMV2 WILLIAMSVILLE 2
S.
0700 AM SNOW 2 ESE POAGES MILL 37.19N 80.02W
12/09/2020 M1.0 INCH ROANOKE VA COCORAHS
COCORAHS STATION VA-RN-1 CAVE SPRING 2.4
SSW.
0700 AM SNOW 4 SW COLLIERSTOWN 37.72N 79.64W
12/09/2020 M0.2 INCH ROCKBRIDGE VA COCORAHS
COCORAHS STATION VA-RK-3 LEXINGTON 11.5 WSW.
0700 AM SNOW 2 W NELLA 36.56N 81.58W
12/09/2020 M1.0 INCH ASHE NC COCORAHS
COCORAHS STATION NC-AS-12 1 W NELLA.
0700 AM SNOW 2 SSW ROCKY MOUNT 36.98N 79.90W
12/09/2020 M0.1 INCH FRANKLIN VA CO-OP OBSERVER
CO-OP OBSERVER STATION RYMV2 ROCKY MOUNT.
0700 AM SNOW 1 NNW MILLBORO 37.98N 79.61W
12/09/2020 M1.0 INCH BATH VA COCORAHS
COCORAHS STATION VA-BH-1 MILLBORO 0.3 NW.
0700 AM SNOW 5 WSW CALLAWAY 36.99N 80.13W
12/09/2020 M1.8 INCH FLOYD VA COCORAHS
COCORAHS STATION VA-FL-2 COPPER HILL 6.2 S.
0700 AM SNOW 5 E BURNT CHIMNEY 37.10N 79.75W
12/09/2020 M0.2 INCH FRANKLIN VA COCORAHS
COCORAHS STATION VA-FR-31 ROCKY MOUNT 10.3
NE.
0700 AM SNOW 1 SE GLASGOW 37.62N 79.44W
12/09/2020 M0.3 INCH ROCKBRIDGE VA CO-OP OBSERVER
CO-OP OBSERVER STATION GLAV2 GLASGOW 1 SE.
0700 AM SNOW 2 NNE NATURAL WELL 37.95N 79.95W
12/09/2020 M2.0 INCH ALLEGHANY VA CO-OP OBSERVER
CO-OP OBSERVER STATION GDMV2 COVINGTON 15 N.
0700 AM SNOW 1 ESE CHRISTIANSBURG 37.14N 80.38W
12/09/2020 M0.4 INCH MONTGOMERY VA COCORAHS
COCORAHS STATION VA-MN-5 CHRISTIANSBURG 1.1
ESE.
0700 AM SNOW 1 SSW LEWISBURG AIRPORT 37.86N 80.40W
12/09/2020 M2.0 INCH GREENBRIER WV CO-OP OBSERVER
CO-OP OBSERVER STATION LWBW2 0.7 S LEWISBURG
AIRPORT.
0700 AM SNOW 1 SSE LEXINGTON 37.78N 79.44W
12/09/2020 M0.6 INCH CITY OF LEXINGTON VA CO-OP OBSERVER
CO-OP OBSERVER STATION LXGV2 5 NW BUENA
VISTA CITY.
0700 AM SNOW 3 NE DEEP GAP 36.27N 81.49W
12/02/2020 M0.2 INCH ASHE NC COCORAHS
COCORAHS STATION NC-AS-22 2 NE DEEP GAP.
&&Local storm report, Dec 25, 1:16 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW ROANOKE AIRPORT 37.33N 79.98W
12/25/2020 E1.3 INCH ROANOKE VA BROADCAST MEDIA
MEASURED AT WDBJ TELEVISION.
&&
RABLocal storm report, Dec 25, 1:19 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW HILLSVILLE 36.77N 80.74W
12/25/2020 E5.0 INCH CARROLL VA PUBLIC
&&
RABLocal storm report, Dec 25, 1:21 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW QUINWOOD 38.06N 80.71W
12/25/2020 E7.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
RABLocal storm report, Dec 25, 1:23 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
123 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 1 E MEADOW BLUFF 37.90N 80.63W
12/25/2020 E3.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
RABLocal storm report, Dec 25, 1:25 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW RAINELLE 37.97N 80.78W
12/25/2020 E4.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:31 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 11 more | 89 min |
| Dec 24, 8:55 PM EST | Special Weather Statement | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 15 more | 80 min |
| Dec 24, 11:51 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 5 more | 84 min |
Nearby
Wind Chill Advisories in Virginia, 2020Wind Chill Advisories in West Virginia, 2020Wind Chill Advisories in North Carolina, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.